MAUDE Adverse Event Report: VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR

VIANT MEDICAL, LLC VIANT MEDICAL, LLC; METAL HANDLE OFFSET CUP IMPACTOR
Model Number 511172
Medical Device Problem Codes Mechanical Problem (1384); Device Slipped (1584); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported during a tha surgery for oa on hip joint on an unknown patient that a cup locking problem occurred.The surgery was completed successfully with more than 30 minutes surgical delay.No consequences or impact to patient.
 
Additional Manufacturer Narrative
B1, b2, b5, h1: medical device reporting for manufacturers - guidance for industry and food and drug administration staff, issued on november 8, 2016, provides guidance on mdr reporting as it pertains to delay in surgery in section 4.1.It states: "if the failure of a device causes a delay in surgery and this delay may have caused or contributed to a death or serious injury to a patient, then this event would be reportable." for this particular reported event, no impact or consequence to the patient was reported.The guidance goes on to state, "if you determine that your device did not cause or contribute to a death or serious injury, the event may still be reportable if you determine that the device malfunctioned and the device, or similar device you market, would be likely to cause or contribute to a death or serious injury if the malfunction were to recur." due to the extended exposure of anesthesia of thirty (30) minutes and/or greater and potential complications which can occur during a hip replacement procedure, this event is being reported solely due to the thirty (30) minute and/or greater delay and not the malfunction.G3: complaint information provided by distributor, depuy synthes.Foreign as event occurred in japan.H3: the complaint sample was returned to viant for evaluation and the reported event is confirmed.The offset cup impactor has worn ratchet teeth which doesn't allow the device to function as intended.The device was returned partially assembled (incorrectly).From visual inspection, there was obvious signs of wear and tear throughout the device.There are many impact marks on the strike plate from repeated use as expected.Impact marks were also observed on the end of the body (close to impactor tip) which is not expected (user error).The ratchet teeth of the ratcheting mechanism is significantly worn.The ratchet mechanism failed to lock in place as it was able to be loosened by hand.If an implant cup was attempted to be locked/secured to the device, the ratchet mechanism would loosen when tightened or when impacted.The ifu sent with this device today, man-004011 rev b, states the following.Offset cup impactors are hand-held, re-usable surgical instruments.Anticipated useful life offset cup impactor: 600 use cycles, end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn, it is considered at the end of its life and should be discarded, check hinged instruments for smooth movement, when the udi carrier(s) is no longer readable, the instrument is to be discarded, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) was reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 7.24 years of use.It is unknown as to how many surgical procedures (cycles) this device had experienced throughout its life in the field.The viant risk management files were reviewed and the failure mode was identified and mitigated to the lowest possible level.The estimated failure rate falls within the occurrence rate identified in the viant risk management files for this failure mode.In conclusion, the reported event is confirmed as the returned offset cup impactor has worn ratchet teeth which doesn't allow the device to function as intended.From the investigation performed, the root cause is attributed to product end of life (wear).No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.

Brand Name
VIANT MEDICAL, LLC
Common Device Name
METAL HANDLE OFFSET CUP IMPACTOR
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
zaadvinder sajjan
4545 kroemer road
fort wayne, IN 46818
MDR Report Key22741808
Report Number3004976965-2025-00008
Device Sequence Number12177236
Product Code HWA
UDI-Device Identifier00840096400045
UDI-Public00840096400045
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number511172
Device Catalogue Number511172
Device Lot NumberPC4032078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/09/2025
Initial Report FDA Received Date08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/05/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown